Good morning everyone. For newbies I am 69 years old. I have Atypical Parkinson’s [positive Datscan] & Neuropathy [confirmed]. I also have New Atrial Fibrillation. My Medication includes … Amitriptyline for Neuropathy, Ramipril for high blood pressure, Apixaban a blood thinner, Bisoprolol a Beta Blocker & of course Sinemet for Parkinson’s. I have recently upped my dose to the maximum 6 pills a day.
I had a very bad day yesterday with a number of my gait freezing episodes. I did a tiny amount of shopping & I should not have, [I normally have home delivery], but I needed diesel.
Last night I had another terrible dream. I was selling gymnasiums with weights etc …
The dream went on all night & I woke at 6am with my bed soaked in sweat. Obviously carrying these weights I felt my heart racing. Now I have had a recent Atrial Fibrillation attack. I do think last night’s attack was in the dream & not real.
Now nearly 2 hours later I feel a bit tired but otherwise normal.
My Neurologist has left the NHS & I may be on another clearly over-worked Neurologist’s list & my Parkinson’s nurse is ill …
I had a letter only a couple of days ago saying I should stay on Sinemet till a review in April.
I have been having realistic dreams on & off. Most are not nightmares, the odd one is. But clearly the dreams take a lot out of me.
Should I talk to someone about this?
HI Steve my you do have a lot to put up with, my hubby has REM which is part of Having Parkinson;s by it is me that has PD not him. REM is Rapid Eye Movement brief out line REM is when you go to sleep your body (for want of a better word) frezzes but with REM you live your dream with all the actions. It took us 6 years to find out what REM was, So have a look at Parkinson’s UK even ring them and a PD nurse will give you a ring back. I am not saying that you have REM but you should try and get to the bottom of your problem. Don’t worry about having help Parkinson’s UK is always there, I have given them a ring quite a few times and they are always there for anyone,
Hello Steve. I am new here but I have worked in a psychological field and had talking therapies in the past. I am telling you this so that you know I have experience in both areas.
Dreams are influenced by our mental state and so some form of talking therapy might help alleviate the mental burden of any current anxieties or stresses that you might be experiencing, whatever the cause. It won’t unfortunately help with the acting out of the dreams as this a part of PD as nicely described by the other replier (I can’t see her name now, sorry!) but might help with some of the exhaustion you have been feeling. Might. It is probably worth a try though as there may even be other benefits whatever.
You could try the NHS but there is often a long waiting list and a limit on sessions. If you could afford to go privately (and some therapists in training offer concessionary rates) the BACP is the organisation that accredits and keeps a list of therapists with all sorts of experience, specialities and methods.
I do hope this is helpful. Ideally I hope things settle and you regain your energy spontaneously.
All the best Tx
Good afternoon mary1947 & Sunspots … I did phone Parkinson’s UK & they were as
usual kind & helpful. My Parkinson’s nurse has recovered & I have spoken to him on the matter.
When I wrote the above post I had had a very bad night & bad dream. When I wake up in a sweat soaked bed is does worry me.
I am continuing to dream every right. Some enjoyable dreams & some much less so.
But I am getting used to it now.
Morning Steve yes I must admit we all have bad nights and things do get on top of us. sorry have not got back to you sooner these hospitals app. do get in the way. The reason I am replying to you is that my hubby ended up in a right state when he had one of these dreams. You have seen Tom/Jerry cartoon well you see when they run into walls and slide down them, this was what happened to my hubby, So please do speak about it to your nurse don’t put up with these dreams, your nurse can sort it out meds or other ways. Please just read about REM on this site or on Parkinson’s UK I am only worried about you if it is REM as I have seen what can happen.
Good evening mary1947 … Thanks for your concern … I have told my Parkinson’s nurse, he was unconcerned & said I should carry on with the Sinemet pills till I see him for review in April.
Since that bad dream I do dream every night. I have a few enjoyable dreams, but most are boring where I am back at work.
I think I do benefit from the Parkinson’s pills [Sinemet] & I have no choice but to carry on with the medication.
The dreams may be down to the other medications I take or a combination of all the pills.
Many thanks for the reply look after yourself,
Let's be careful, out there.